Alert archive / California / Gale Warnings in 2008
Gale Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at Nov 8, 2008, 8:02 AM PST. It took effect at Nov 9, 2008, 4:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2008, 8:02 AM PST (16:02 UTC)
- In effect from
- Nov 9, 2008, 4:00 AM PST
- Expired
- Nov 9, 2008, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KSGX 081602 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 802 AM PST SAT NOV 8 2008 ...GALE WARNING FOR OUTER COASTAL WATERS LATE TONIGHT AND SUNDAY FOR WINDS GUSTING OVER 35 KNOTS... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS LATE SUNDAY AND SUNDAY NIGHT FOR COMBINED SEAS OVER 10 FEET AND PERIOD LESS THAN 10 SECONDS... .STROG COLD FRONT MOVING ACROSS COASTAL WATERS LATE TONIGHT THROUGH SUNDAY WILL CAUSE WIND GUSTS OVER 35 KT IN THE OUTER COASTAL WATERS AND BUILD SEAS TO OVER 10 FEET WITH A VERY SHORT PERIOD. PZZ775-090015- /O.NEW.KSGX.GL.W.0006.081109T1200Z-081110T0000Z/ /O.NEW.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 802 AM PST SAT NOV 8 2008 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. WINDS GUSTING OVER 35 KNOTS ARE LIKELY LATE TONIGHT THROUGH SUNDAY OVER THE OUTER COASTAL WATERS. IN ADDITION TO THIS SEAS WILL BUILD TO OVER 10 FEET WITH A PERIOD OF AROUND 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-090015- /O.NEW.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 802 AM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. COMNBINED SEAS WILL BUILD RAPIDILY TONIGHT THROUGH SUNDAY...REACHING A HEIGHT OF 10 FEET WITH A PERIOD OF 8 SECONDS BY SUNDAY EVENING. THIS WILL CREATE HAZARDOUS SEAS FOR MOST MARINERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ BALFOUR
5 follow-up statements
000 WHUS76 KSGX 090016 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 416 PM PST SAT NOV 8 2008 ...GALE WARNING FOR OUTER COASTAL WATERS LATE TONIGHT AND SUNDAY FOR WINDS GUSTING AROUND 35 KNOTS... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS LATE SUNDAY AND SUNDAY NIGHT FOR COMBINED SEAS OVER 10 FEET AND PERIOD LESS THAN 10 SECONDS... .STROG COLD FRONT MOVING ACROSS COASTAL WATERS LATE TONIGHT THROUGH SUNDAY WILL CAUSE WIND GUSTS AROUND 35 KNOTS IN THE OUTER COASTAL WATERS AND BUILD SEAS TO AROUND 10 FEET WITH A SHORT PERIOD. PZZ775-091215- /O.CON.KSGX.GL.W.0006.081109T1200Z-081110T0000Z/ /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 416 PM PST SAT NOV 8 2008 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. WINDS GUSTING OVER 35 KNOTS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY OVER THE OUTER COASTAL WATERS. SUSTAINED WINDS WILL AVERAGE AROUND 25 KNOTS. WINDS WILL WEAKEN SLIGHTLY LATE SUNDAY BUT WILL REMAIN RATHER STRONG THROUGH SUNDAY NIGHT. IN ADDITION TO THIS SEAS WILL BUILD TO AROUND 10 FEET WITH A PERIOD OF AROUND 8 SECONDS SUNDAY. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-091215- /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 416 PM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. COMNBINED SEAS WILL BUILD RAPIDILY TONIGHT THROUGH SUNDAY... REACHING A HEIGHT OF 8 TO 10 FEET WITH A PERIOD OF 8 SECONDS BY SUNDAY EVENING. THIS WILL CREATE HAZARDOUS SEAS FOR MOST MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ BALFOUR/MAXWELL
000 WHUS76 KSGX 090027 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 427 PM PST SAT NOV 8 2008 ...GALE WARNING FOR OUTER COASTAL WATERS LATE TONIGHT AND SUNDAY FOR WINDS GUSTING AROUND 35 KNOTS... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS LATE SUNDAY AND SUNDAY NIGHT FOR COMBINED SEAS OVER 10 FEET AND PERIOD LESS THAN 10 SECONDS... .COLD FRONT MOVING ACROSS COASTAL WATERS LATE TONIGHT THROUGH SUNDAY WILL CAUSE WIND GUSTS AROUND 35 KNOTS IN THE OUTER COASTAL WATERS AND BUILD SEAS TO AROUND 10 FEET WITH A SHORT PERIOD. PZZ775-091200- /O.CON.KSGX.GL.W.0006.081109T1200Z-081110T0000Z/ /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 427 PM PST SAT NOV 8 2008 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. WINDS GUSTING OVER 35 KNOTS ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY OVER THE OUTER COASTAL WATERS. SUSTAINED WINDS WILL AVERAGE AROUND 25 KNOTS. WINDS WILL WEAKEN SLIGHTLY LATE SUNDAY BUT WILL REMAIN RATHER STRONG THROUGH SUNDAY NIGHT. IN ADDITION TO THIS SEAS WILL BUILD TO AROUND 10 FEET WITH A PERIOD OF AROUND 8 SECONDS SUNDAY. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-091200- /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 427 PM PST SAT NOV 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. COMBINED SEAS WILL BUILD RAPIDLY TONIGHT THROUGH SUNDAY... REACHING A HEIGHT OF 8 TO 10 FEET WITH A PERIOD OF 8 SECONDS BY SUNDAY EVENING. THIS WILL CREATE HAZARDOUS SEAS FOR MOST MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ BALFOUR/MAXWELL
000 WHUS76 KSGX 091148 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 348 AM PST SUN NOV 9 2008 ...GALE WARNING FOR OUTER COASTAL WATERS TODAY FOR WINDS GUSTING TO 35 KNOTS... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS LATE TODAY AND TONIGHT FOR COMBINED SEAS OVER 10 FEET AND PERIOD LESS THAN 10 SECONDS... .A FAST MOVING SYSTEM WILL MOVE THROUGH THE AREA TODAY WITH STRONG GUSTY WINDS AND AN INCREASING WIND SWELL. GUSTS TO 35 KNOTS IN THE OUTER COASTAL WATERS AND SEAS INCREASING TO ABOUT 10 FT IN THE INNER COASTAL WATERS. PZZ775-091800- /O.CON.KSGX.GL.W.0006.081109T1200Z-081110T0000Z/ /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 348 AM PST SUN NOV 9 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. WINDS GUSTING TO 35 KNOTS TODAY OVER THE OUTER COASTAL WATERS. SUSTAINED WINDS WILL AVERAGE AROUND 25 KNOTS. WINDS WILL WEAKEN THIS EVENING BUT WILL REMAIN RATHER STRONG THROUGH TONIGHT. IN ADDITION TO THIS...COMBINED SEAS WILL BUILD TO 10 TO 15 FEET WITH A PERIOD OF AROUND 8 SECONDS TODAY. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR OR REMAIN IN PORT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-091800- /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 348 AM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. COMBINED SEAS WILL INCREASE TODAY TO ABOUT 10 FEET WITH A PERIOD OF 8 SECONDS BY LATE THIS AFTERNOON. THIS WILL CREATE HAZARDOUS SEAS THROUGH MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WHITLOW
000 WHUS76 KSGX 091800 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST SUN NOV 9 2008 ...GALE WARNING FOR OUTER COASTAL WATERS TODAY FOR WINDS GUSTING TO 35 KNOTS... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS LATE TODAY AND TONIGHT FOR COMBINED SEAS OVER 10 FEET AND PERIOD LESS THAN 10 SECONDS... .A FAST MOVING COLD FRONT EXITING THE AREA WILL PRODUCE STRONG GUSTY WINDS AND AN INCREASING WIND SWELL. GUSTS TO 35 KNOTS IN THE OUTER COASTAL WATERS AND SEAS INCREASING TO ABOUT 10 FT IN THE INNER COASTAL WATERS ARE EXPECTED. PZZ775-100200- /O.CON.KSGX.GL.W.0006.000000T0000Z-081110T0000Z/ /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1000 AM PST SUN NOV 9 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. WINDS GUSTING TO 35 KNOTS TODAY OVER THE OUTER COASTAL WATERS. SUSTAINED WINDS WILL AVERAGE AROUND 25 KNOTS. WINDS WILL WEAKEN THIS EVENING BUT WILL REMAIN RATHER STRONG THROUGH TONIGHT. IN ADDITION TO THIS...COMBINED SEAS WILL BUILD TO 10 TO 15 FEET WITH A PERIOD OF AROUND 8 SECONDS TODAY. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR OR REMAIN IN PORT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-100200- /O.CON.KSGX.SW.Y.0010.081110T0000Z-081110T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 1000 AM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY. COMBINED SEAS WILL INCREASE TODAY TO ABOUT 10 FEET WITH A PERIOD OF 8 SECONDS BY LATE THIS AFTERNOON. THIS WILL CREATE HAZARDOUS SEAS THROUGH MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ SMALL
000 WHUS76 KSGX 100009 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 409 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY FOR BOTH WINDS AND HAZARDOUS SEAS THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES LATE TONIGHT FOR COMBINED SEAS UP TO 12 FEET AND PERIOD LESS THAN 10 SECONDS... .A FAST MOVING COLD FRONT EXITING THE AREA WILL CONTINUE STRONG GUSTY WINDS AND THE HIGH SHORT-PERIOD SWELL. GUSTS TO 30 KNOTS IN THE OUTER COASTAL WATERS WILL CONTINUE THIS EVENING...AND SEAS BETWEEN 8 AND 12 FT WILL CONTINUE OVERNIGHT. PZZ775-100815- /O.EXP.KSGX.GL.W.0006.000000T0000Z-081110T0000Z/ /O.NEW.KSGX.SC.Y.0016.081110T0009Z-081110T0600Z/ /O.EXT.KSGX.SW.Y.0010.000000T0000Z-081110T1200Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 409 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR BOTH STRONG WINDS AND HIGH SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. HOWEVER...THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY. SUSTAINED WINDS WILL BE BETWEEN 20 AND 25 KNOTS THIS EVENING. WINDS WILL GUST TO AROUND 30 KNOTS...ESPECIALLY SOUTH OF SAN CLEMENTE ISLAND. WIND GUSTS WILL LOWER TO AROUND 20 KNOTS BY MIDNIGHT. COMBINED SEAS OF 8 TO 12 FEET WILL OCCUR WITH A PERIOD OF AROUND 8 SECONDS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ750-100815- /O.NEW.KSGX.SC.Y.0016.081110T0009Z-081110T0600Z/ /O.EXT.KSGX.SW.Y.0010.000000T0000Z-081110T1200Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 409 PM PST SUN NOV 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY FOR BOTH STRONG WINDS AND HIGH SEAS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST MONDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 25 KNOTS THIS EVENING. WINDS WILL LOCALLY GUST TO AROUND 30 KNOTS...WITH HIGHEST WINDS IN SOUTHERN AND WESTERN AREAS. WIND GUSTS WILL DECREASE TO AROUND 20 KNOTS BY MIDNIGHT. COMBINED SEAS WILL BE BETWEEN 8 AND 10 FEET WITH A PERIOD OF 8 SECONDS OVERNIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ MAXWELL
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at Nov 8, 3:30 AM PST, 4 hours 32 minutes earlier.
Area forecast discussion, Nov 8, 3:30 AM PST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SAT NOV 8 2008 .SYNOPSIS...WEAKENING HIGH PRESSURE WILL CONTINUE FAIR WEATHER TODAY. AN UPPER LEVEL LOW WILL MOVE THROUGH LATE TONIGHT AND SUNDAY MORNING BRINGING MORE CLOUDS AND COOLING WITH A SLIGHT CHANCE OF SHOWERS WEST OF THE MOUNTAINS AND LOCAL STRONG GUSTY WINDS IN THE MOUNTAIN AND DESERTS. RESIDUAL MOISTURE WILL CAUSE VARIABLE CLOUDINESS MONDAY...OTHERWISE MOSTLY CLEAR AND WARMER NEXT WEEK UNDER HIGH PRESSURE WITH INTERMITTENT WEAK OFFSHORE FLOW. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-MON)...SKIES WERE CLEAR EARLY THIS MORNING. ACARS SOUNDINGS INDICATED A NEAR SURFACE BASED INVERSION WITH WEAK NE WINDS IN THE LOW LEVELS AND NW WINDS ALOFT. WEAKENING OFFSHORE GRADIENTS WITH ABOUT -7 MB SAN-TPH. THE UPPER RIDGE AND OFFSHORE FLOW WILL WEAKEN TODAY RESULTING IN A LITTLE COOLING...MAINLY W OF THE MOUNTAINS. SKIES WILL BE CLEAR EXCEPT FOR A FEW HIGH CLOUDS IN NW WINDS ALOFT LATE IN THE DAY. A FAST MOVING SHORT WAVE OFF THE PAC NW COAST WILL DIG SE AND MOVE THROUGH LATE TONIGHT AND EARLY SUN MORNING. THIS WILL SPIN UP AN EDDY AND RAPIDLY DEEPEN THE MARINE LAYER TONIGHT. THERE WILL ALSO BE MORE HIGH CLOUDINESS ASSOCIATED WITH THIS SYSTEM. THE COMBINATION OF THE PASSING TROUGH AND DEEP MARINE LAYER MOISTURE WILL BRING A SMALL CHANCE OF LIGHT SHOWERS OVER AND W OF THE MOUNTAINS. THERE COULD BE LOCAL DENSE FOG ON THE COASTAL MOUNTAIN SLOPES LATE TONIGHT AND SUN MORNING. STRONGER WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS TONIGHT AND SUN...MAINLY IN THE MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL BE IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS WHERE THEY COULD BE NEAR ADVISORY STRENGTH WITH GUSTS OVER 45 MPH. THESE STRONG WINDS WILL INCREASE THE FIRE WEATHER HAZARD ON THE DRIER DESERT SIDE OF THE MOUNTAINS. THE WINDS SHOULD DROP OFF BY LATE SUN NIGHT. THE CLOUDS WILL DECREASE SUN AFTERNOON BUT RESIDUAL MOISTURE WILL CAUSE SOME LINGERING LOW CLOUDS W OF THE MOUNTAINS INTO MON AND A FEW HIGH CLOUDS. MUCH COOLER SUN THEN NOT A LOT OF TEMP CHANGE MON IN COOL AND DRIER NW FLOW. && .LONG TERM (TUE-FRI)...ANOTHER SHORT WAVE WILL DIG AND MOVE PAST TO OUR NE BUT MODELS SHOW BIG DIFFERENCES ON HOW CLOSE IT WILL COME TO SRN CA. WILL GO WITH DRY NLY OFFSHORE FLOW ALOFT BUT WITH ONLY WEAK OFFSHORE GRADIENTS TUE. A LITTLE WARMER TUE AS HEIGHTS SLOWLY INCREASE. A STRONG UPPER HIGH IN THE E PAC WILL SLOWLY MOVE OVER THE W COAST INTO THE END OF NEXT WEEK ACCOMPANIED BY GENERALLY WEAK OFFSHORE GRADIENTS. THIS WILL BRING SUNNY AND MUCH WARMER DAYS AND MOSTLY CLEAR COOL NIGHTS. && .AVIATION... 080930Z...VFR THROUGH MUCH OF TODAY. HOWEVER...EXPECTED CATALINA EDDY DEVELOPMENT LATER TODAY SHOULD BRING COASTAL LOW CLOUDS AND SOME FOG ANYTIME AFTER 00Z SUN TO OUR COASTAL AIRPORTS. CIGS MAY START OUT BELOW FL010...BUT SHOULD SURGE INLAND AND LIFT RAPIDLY OVERNIGHT TO ABOVE FL020 BY 12Z SUN. THE STRATUS SHOULD REACH INLAND AIRPORTS BETWEEN 06Z AND 10Z AND THE FOOTHILLS BY MORNING WITH TOPS TO AROUND 3500 FT MSL. THE RAPID DEEPENING OF THE MARINE LAYER MAY BRING A FEW LIGHT SHOWERS OR DRIZZLE LATE TONIGHT INTO SUN. && .MARINE... 080930Z...WINDS WILL INCREASE LATE TONIGHT OVER THE COASTAL WATERS AND LIKELY REACH OR EXCEED 25 KT OVER THE OUTER WATERS BY AROUND 12Z SUN. IN ADDITION TO THE WIND...A LARGE NW WIND SWELL ON THE ORDER OF 8 FEET OR MORE IS EXPECTED FOR A TIME SOUTH OF SAN CLEMENTE ISLAND. THE COMBINATION OF SWELL AND WIND WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON SUN OUT BEYOND 30 NM. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...ATKIN AVIATION/MARINE...JAD
Hazardous weather outlook, Nov 8, 4:00 AM PST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT NOV 8 2008 CAZ042-043-048-050-055>058-060>062-090000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 AM PST SAT NOV 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A PASSING TROUGH WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERT AND IN THE OUTER COASTAL WATERS LATE TONIGHT. PATCHY DENSE FOG ON THE COASTAL MOUNTAIN SLOPES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AND IN THE OUTER COASTAL WATERS SUNDAY. PATCHY DENSE FOG ON THE COASTAL MOUNTAIN SLOPES SUNDAY MORNING. .SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:02 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 44 hr | |
| Nov 8, 8:37 AM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 9 hr |
| Nov 8, 1:46 PM PST | High Surf Advisory | SGX | San Diego | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.